Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 5, NWS Indianapolis, IN

March 8, 2009Carroll County, Clinton County, Tippecanoe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 8, 2009, 3:43 PM EDT for Carroll County, Clinton County, Tippecanoe County, Indiana. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2009, 3:43 PM EDT (19:43 UTC)
Expired
Mar 8, 2009, 4:30 PM EDT
In force
47 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Carroll County, IN, Clinton County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 3:54 PM EDTTSTM WND GST 60Lafayette, IN
Mar 8, 3:55 PM EDTTSTM WND DMGLafayette, INTREES DOWN.
Mar 8, 4:00 PM EDTTSTM WND DMGDayton, IN*** 1 INJ *** SEMI TRAILER BLOWN OFF INTERSTATE 65 BY WINDS ESTIMATED AT 60 MPH. DRIVER SUSTAINED MINOR INJURIES.
Mar 8, 4:06 PM EDTTSTM WND GST 601 Se Dayton, IN52 KNOT GUST MEASURED BY HIGHWAY MESONET SITE.
Mar 8, 4:15 PM EDTTSTM WND DMGFlora, INROOF OFF OF A BUILDING. TREES AND POWERLINES DOWN.
Mar 8, 4:15 PM EDTTSTM WND DMGRossville, INPOWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 11:39 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 081943
SVRIND
INC015-023-157-082030-
/O.NEW.KIND.SV.W.0005.090308T1943Z-090308T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT SUN MAR 8 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLINTON COUNTY IN CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF FRANKFORT...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF LAFAYETTE...

* UNTIL 430 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PURDUE UNIVERSITY...OR NEAR
  LAFAYETTE...AND MOVING NORTHEAST AT 80 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSSVILLE BY 350 PM EDT...
  DELPHI BY 355 PM EDT...
  CAMDEN BY 400 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 154 AND 185.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4074 8653 4070 8652 4070 8638 4021 8642
      4023 8710 4057 8706 4058 8677 4074 8676
      4075 8675
TIME...MOT...LOC 1943Z 236DEG 68KT 4048 8689

$$

NIELD
3 follow-up statements
000 
WWUS53 KIND 081958
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 PM EDT SUN MAR 8 2009

INC015-023-157-082030-
/O.CON.KIND.SV.W.0005.000000T0000Z-090308T2030Z/
CARROLL-CLINTON-TIPPECANOE-
356 PM EDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN CLINTON...TIPPECANOE AND CARROLL COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MONTICELLO TO 12 
MILES SOUTH OF LAFAYETTE...MOVING NORTHEAST AT 70 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSSVILLE BY 405 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN LAFAYETTE WITH THIS 
STORM...AND LOCAL LAW ENFORCEMENT OFFICIALS HAVE RECEIVED NUMEROUS 
REPORTS OF DOWNED TREES. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4074 8653 4070 8652 4070 8638 4021 8642
      4023 8710 4057 8706 4058 8677 4074 8676
      4075 8675
TIME...MOT...LOC 1956Z 236DEG 63KT 4072 8653 4028 8677

$$

NIELD
000 
WWUS53 KIND 082015
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 PM EDT SUN MAR 8 2009

INC157-082022-
/O.CAN.KIND.SV.W.0005.000000T0000Z-090308T2030Z/
TIPPECANOE-
412 PM EDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR TIPPECANOE COUNTY IS
CANCELLED...

THE STORM HAS EXITED TIPPECANOE COUNTY. STRONG GUSTY WINDS ARE 
OCCURRING BEHIND THESE STORMS. THESE WINDS MAY BRING DOWN SMALL 
LIMBS...AND CAUSE TRASH CANS...PATIO FURNITURE...AND OTHER UNSECURED 
OUTDOOR ITEMS TO BE BLOWN AROUND.

A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL INDIANA.

LAT...LON 4074 8653 4070 8652 4070 8638 4021 8642
      4022 8671 4058 8670 4074 8664
TIME...MOT...LOC 2012Z 236DEG 63KT 4076 8632 4032 8656

$$

INC015-023-082030-
/O.CON.KIND.SV.W.0005.000000T0000Z-090308T2030Z/
CARROLL-CLINTON-
412 PM EDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN CLINTON AND CARROLL COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF CAMDEN TO MULBERRY...OR ALONG A
LINE EXTENDING FROM LOGANSPORT TO FRANKFORT...MOVING NORTHEAST AT 70
MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN LAFAYETTE 25 MINUTES 
AGO WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER 
AND STAY AWAY FROM WINDOWS

LAT...LON 4074 8653 4070 8652 4070 8638 4021 8642
      4022 8671 4058 8670 4074 8664
TIME...MOT...LOC 2012Z 236DEG 63KT 4076 8632 4032 8656

$$

NIELD
000 
WWUS53 KIND 082029
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EDT SUN MAR 8 2009

INC015-023-082039-
/O.EXP.KIND.SV.W.0005.000000T0000Z-090308T2030Z/
CARROLL-CLINTON-
429 PM EDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLINTON AND CARROLL 
COUNTIES WILL EXPIRE AT 430 PM EDT...

THE STORMS ARE EXITING INTO HOWARD AND EASTERN CLINTON COUNTIES AT 
THIS TIME. STRONG GUSTY WINDS ARE OCCURRING BEHIND THESE STORMS. 
THESE WINDS MAY BRING DOWN SMALL LIMBS...AND CAUSE TRASH 
CANS...PATIO FURNITURE...AND OTHER UNSECURED OUTDOOR ITEMS TO BE 
BLOWN AROUND.

A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL INDIANA.

LAT...LON 4074 8653 4070 8652 4070 8638 4021 8642
      4022 8671 4058 8670 4074 8664
TIME...MOT...LOC 2029Z 236DEG 63KT 4092 8599 4048 8623

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 2:25 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 8, 2:25 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
225 PM EDT SUN MAR 8 2009

.DISCUSSION...PROGRESSIVE AND UNSETTLED PATTERN XPCTD FOR THE NEXT
SEVERAL DAYS AS LONG WV TROF CURRENTLY OVR THE W CST MOVES INTO THE
MIDDLE OF THE COUNTRY BY THE MIDDLE OF THE WEEK. INTITAL UPPR SYS
CURRENTLY OVR ERN IA/NW IL...XPCTD TO MOV NEWD ACRS THE GRTLKS
TONIGHT...WHILE THE NEXT IMPULSE MOVES INTO THE AREA ARND TUES.
MODELS IN GENERAL AGREEMENT ON THE MAIN DETAILS. FCST FOCUS CENTERS
ON WNDS TONIGHT AND POPS.

IN THE NR TERM...CDFNT PROGRESSING EWD ACRS IL WITH SCT LN OF
CONVECTION JUST AHEAD OF IT. MODELS PROG CDFNT TO THE ERN BORDER ARND
00Z/MON. SVR THREAT WL CONTINUE AHEAD OF CDFNT...WITH WT49 IN EFFECT
FOR THE WRN AREAS TIL 21Z. PCPN THREAT SHOULD END WITH FROPA. WL
LEAVE SOME CHC POPS OVR THE FAR ERN/SERN ZONES FOR AN HR OR TWO PAST
00Z TO COVER ANY LINGERING PCPN. APPEARS SOME 40-45KT GUSTS ARE
LIKELY IN THE DRY SLOT BEHIND FROPA LTR THIS AFT...SO PLANNING ON
ADJUSTING WND ADVISORY TO COVER XPCTD GUSTS LTR THIS AFT. COULD BE A
FEW HRS OF CLRG UNDERNEATH DRY SLOT BEFORE LWR CLDS FILL BACK IN.

IN THR LTR PDS...MON XPCTD TO BE DRY WITH SFC HI PRES RDG SETTLING
INTO THE AREA. BY LT MON NIGHT...STG LLJ NOSES BACK INTO THE AREA
WHICH SHOULD AID IN PCPN DVLPMT AGAIN. WL GO WITH LIKELY POPS FOR LT
MON NIGHT AND TUES.

LO LVL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR MON MAY BE ABOUT 5
DEGS TOO COOL...OTRW GUIDANCE LOOKS OK FOR NOW.

THE EXTENDED LOOKS DRY AND COOLER AS COOL CANADIAN HIGH PRES BUILDS
IN. MADE LITTLE CHANGES THERE.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS
AWIPS DISTANCE SPEED TOOL IS ESTIMATING ETA OF WRN IL SQUALL LINE TO
LAF AND HUF AROUND 19Z AND IND AND BMG AROUND 21Z. SO...WL JUST PUT
TRWS IN THE MAIN GROUP FOR A COUPLE OF HOURS. TRENDS HAVE BEEN FOR
MVFR CIGS AND IFR VSBYS WITHIN THE STORM ACTIVITY. AFTER
THAT...EXPECT AREAS OF MVFR CIGS THROUGH AT LEAST 06Z MON PER MODEL
TIME SECS...SATELLITE TRENDS AND SFC OBS. BUFKIT AND MODEL TIME SECS
ALONG WITH UPSTREAM OBS FAVOR SW WINDS GUSTING TO OVER 30 KTS. WINDS
TO SHIFT TO THE NW AT FROPA WHICH SOULD BE AROUND 01Z AT LAF AND HUF
AND 03Z AT IND AND BMG. THE GUSTS SHOULD END IN THE EARLY OVERNIGHT
AND HIGH PRES BUILDS IN.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 PM THIS EVENING TO MIDNIGHT TONIGHT FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

PUBLIC...JAS
AVIATION...MK
Hazardous weather outlook, Mar 8, 9:24 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 AM EDT SUN MAR 8 2009

INZ021-030-031-036>042-044>049-052>057-061>065-068>072-091100-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
924 AM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE STORMS FROM MIDDAY INTO THIS
EVENING. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE
ISOLATED DAMAGING WIND GUSTS TO 65 MPH. LARGE HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. GIVEN THE STRONG AND SHEARED
ATMOSPHERIC WINDS...AN ISOLATED TORNADO CANNOT BE RULED OUT.

THERE IS ALSO A RISK OF FLOODING...ESPECIALLY THIS MORNING...ALONG
AND NORTHWEST OF A FRANKFORT TO KOKOMO LINE FROM PERSISTENT HEAVY
RAINFALL.

STRONG WEST WINDS WILL FOLLOW THE STORMS AS A SHARP COLD FRONT
SWEEPS EAST THROUGH INDIANA. WEST WINDS OF 20 TO 30 MPH WITH BRIEF
GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY. PRESENT INDICATIONS ARE THAT
SOME OF THE STORMS MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY MIDDAY INTO THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-051-060-067-091100-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-VIGO-SULLIVAN-KNOX-
924 AM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE STORMS FROM MIDDAY INTO MID
AFTERNOON. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL BE
ISOLATED DAMAGING WIND GUSTS TO 65 MPH. LARGE HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. GIVEN THE STRONG AND SHEARED
ATMOSPHERIC WINDS...AN ISOLATED TORNADO CANNOT BE RULED OUT.

THERE IS ALSO A RISK OF FLOODING...ESPECIALLY THIS MORNING...ALONG
AND NORTHWEST OF A FRANKFORT TO KOKOMO LINE FROM PERSISTENT HEAVY
RAINFALL.

STRONG WEST WIDENS WILL FOLLOW THE STORMS AS A SHARP COLD FRONT
SWEEPS EAST THROUGH INDIANA. WEST WINDS OF 20 TO 30 MPH WITH BRIEF
GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY. PRESENT INDICATIONS ARE THAT
SOME OF THE STORMS MAY BE STRONG TO SEVERE.

FLOODING IS EXPECTED TO DEVELOP ALONG THE WABASH RIVER AFTER
TUESDAY. SEE THE LATEST HYDROLOGIC STATEMENT FOR ADDITIONAL
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY MIDDAY INTO THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

MK/JS/AB/CS/MURPHY

In the hours before

Local storm report, Mar 8, 3:08 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TORNADO          S OAKTOWN               38.87N 87.44W
03/08/2009                   KNOX               IN   FIRE DEPT/RESCUE

            NEAR US 41

&&

ABROOKS
Local storm report, Mar 8, 3:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     FUNNEL CLOUD     8 N LOOGOOTEE           38.79N 86.91W
03/08/2009                   MARTIN             IN   TRAINED SPOTTER

            SPOTTER LOOKING TOWARDS WEST

&&

ABROOKS
Local storm report, Mar 8, 3:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TORNADO          2 S ODON                38.81N 86.99W
03/08/2009                   DAVIESS            IN   LAW ENFORCEMENT

            POSSIBLE TOUCHDOWN.

&&

ABROOKS
Local storm report, Mar 8, 3:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     3 SE ODON               38.81N 86.95W
03/08/2009  M83 MPH          DAVIESS            IN   BROADCAST MEDIA

            ALSO LOTS OF DEBRIS IN AIR

&&

ABROOKS
Special weather statement, Mar 8, 3:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EDT SUN MAR 8 2009

INZ021-029-030-035>037-044-082030-
CARROLL IN-TIPPECANOE IN-CLINTON IN-FOUNTAIN IN-MONTGOMERY IN-
BOONE IN-PARKE IN-
335 PM EDT SUN MAR 8 2009

...LINE OF STRONG STORMS MOVING THROUGH NORTHWEST PORTIONS OF
CENTRAL INDIANA...

A LINE OF STRONG STORMS WILL PUSH THROUGH NORTHWEST PORTIONS OF
CENTRAL INDIANA THROUGH 430 PM EDT. LOCATIONS THAT WILL BE AFFECTED
INCLUDE BUT ARE NOT LIMITED TO...LAFAYETTE BY 340 PM
EDT...CRAWFORDSVILLE BY 400 PM EDT...FRANKFORT BY 420 PM EDT...AND
LEBANON BY 430 PM EDT. WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS...WITH WIND GUSTS TO 55 MPH POSSIBLE. MOVE INTO A STURDY
SHELTER...AND STAY AWAY FROM WINDOWS...UNTIL THESE STORMS HAVE
PASSED.

NIELD
Local storm report, Mar 8, 3:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     FUNNEL CLOUD     ELNORA                  38.88N 87.08W
03/08/2009                   DAVIESS            IN   PUBLIC

&&

ABROOKS

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 7:45 PM ESTSevere Thunderstorm WarningINDHoward26 min
Mar 7, 9:53 PM ESTFlood WatchINDCarroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more13 hr
Mar 8, 5:13 AM EDTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more23 hr
Mar 8, 2:25 PM EDTSevere Thunderstorm WarningINDDaviess, Knox50 min
Mar 8, 2:55 PM EDTTornado WarningINDGreene, Knox, Sullivan30 min
Mar 8, 3:01 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin44 min
Mar 8, 3:24 PM EDTTornado WarningINDDaviess, Greene, Martin19 min
Mar 8, 3:37 PM EDTTornado WarningINDJackson, Lawrence38 min
Mar 8, 3:54 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe36 min
Mar 8, 4:11 PM EDTTornado WarningINDBartholomew, Decatur, Jackson, Jennings34 min
Mar 8, 4:22 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton53 min
Mar 8, 4:23 PM EDTSevere Thunderstorm WarningINDDaviess, Lawrence, Martin23 min
Mar 8, 5:24 PM EDTSevere Thunderstorm WarningINDJennings23 min
Mar 8, 5:44 PM EDTRiver Flood WarningINDCarroll, Tippecanoe, White38 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.